Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 22, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 19, 2013, 6:26 PM HST for Hawaii County, Hawaii. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2013, 6:26 PM HST (04:26 UTC)
- Expired
- Mar 20, 2013, 3:48 AM HST
- In force
- 9 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 4.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
659 WWHW70 PHFO 200426 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 626 PM HST TUE MAR 19 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .WINDS AT THE SUMMITS ARE EXPECTED TO BE IN THE ADVISORY CRITERIA TONIGHT AND THROUGH WEDNESDAY EARLY MORNING. HIZ028-201600- /O.NEW.PHFO.WI.Y.0022.130320T0426Z-130320T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 626 PM HST TUE MAR 19 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 40 MPH. * TIMING...THROUGH 6 AM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
1 follow-up statement
115 WWHW70 PHFO 201348 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 348 AM HST WED MAR 20 2013 HIZ028-201500- /O.CAN.PHFO.WI.Y.0022.000000T0000Z-130320T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 348 AM HST WED MAR 20 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW ADVISORY LEVELS. THEREFORE...THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 19, 3:45 PM HST, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 19, 3:45 PM HST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST TUE MAR 19 2013 .SYNOPSIS... LAND BREEZES WILL CLEAR OUT SKIES LATE TONIGHT. SOUTHERLY WINDS WILL STRENGTHEN FOR KAUAI AND OAHU WEDNESDAY AND SPREADING TO THE OTHER ISLANDS BY THURSDAY. A WEAKENING COLD FRONT WILL BEGIN MOVING EAST DOWN THE ISLAND CHAIN ON FRIDAY...STALLING OUT ACROSS THE CENTRAL PART OF THE STATE THIS WEEKEND. EXPECT INCREASING SHOWERS ALONG AND AHEAD OF THE FRONT STARTING WEDNESDAY. && .DISCUSSION... A WEAK SURFACE RIDGE IS LOCATED NORTHEAST OF THE STATE WHILE AN APPROACHING WEAK COLD FRONT LIES ABOUT 400 MILES NORTHWEST OF KAUAI. CLOUD MOTIONS AND OBSERVATIONS HAVE BEEN INDICATING SLIGHTLY STRONGER SOUTH TO SOUTHEAST WINDS ACROSS KAUAI AND OAHU THIS AFTERNOON...AND WILL CONTINUE TO TREND UP ON WEDNESDAY. INTERIOR CLOUDS OVER THE ISLANDS DUE TO THE AFTERNOON SEA BREEZES AND PASSING CLUSTERS OF LOW CLOUDS COMING UP FROM THE SOUTH WILL CONTINUE INTO THE EVENING HOURS. EXPECTING TO SEE CLEARING LATE TONIGHT FOR MOST ISLANDS AS LAND BREEZES TAKE OVER. WINDS WILL CONTINUE TO STRENGTHEN FROM THE SOUTH ON WEDNESDAY OVER KAUAI AND OAHU...AND THURSDAY FOR THE OTHER ISLANDS AS THE COLD FRONT GETS CLOSER. A TROUGH ALOFT WILL SWING TOWARDS THE ISLANDS FROM THE NORTHWEST ON THURSDAY...AND PASS NORTH OF THE STATE ON FRIDAY. THE TROUGH ALOFT WILL INCREASE THE INSTABILITY STATEWIDE. PRE-FRONTAL SHOWERS MAY BEGIN TO POP UP AS EARLY AS WEDNESDAY AFTERNOON IN CONJUNCTION WITH THE SEA BREEZE CONVERGENCE OVER THE ISLANDS...BUT THEY WILL BE MORE EVIDENT LATE WEDNESDAY AND THURSDAY. SHOWERS WILL LIKELY INCREASE IN MOST LOCATIONS AROUND THE STATE...BUT KAUAI AND OAHU WILL PROBABLY SEE MORE SHOWERS GIVEN THEIR PROXIMITY TO THE UPPER TROUGH. THE FRONT WILL MOVE ACROSS THE WESTERN HALF OF THE STATE FRIDAY AFTERNOON AND NIGHT...WITH TRADE WINDS SLOWLY BUILDING BEHIND IT BY SATURDAY. MID / LONG MODELS ARE COMING INTO BETTER ALIGNMENT AS TO WHERE THIS FRONT WILL END UP...AND THAT IS FOR IT TO STALL OUT ACROSS MAUI COUNTY SATURDAY NIGHT. THE FRONT WILL WEAKEN WHILE THE MODERATE TRADE WINDS BUILD ON TOP OF IT...PUSHING THE REMNANT MOISTURE ACROSS WINDWARD SLOPES OF MOLOKAI AND MAUI SUNDAY INTO EARLY NEXT WEEK. THE MODERATE TRADES WILL CONTINUE THROUGH THE LONG RANGE PART OF THE FORECAST. EXPECT PASSING HIGH CLOUDS AT TIMES THURSDAY-SUNDAY AS POCKETS OF HIGH LEVEL MOISTURE ASSOCIATED WITH THE SUBTROPICAL JET PASSES OVER THE ISLANDS. && .AVIATION... ISOL MVFR CIGS OVER INTERIOR AND MOUNTAIN AREAS DUE TO AFTERNOON CONVECTION WILL DISSIPATE AS LAND BREEZES DEVELOP THROUGH THE EVENING. LOOK FOR ANOTHER ROUND OF DAYTIME CONVECTION AND ISOL MVFR CIGS OVER THE ISLANDS ON WEDNESDAY. VFR CONDITIONS SHOULD PREVAIL AT ALL TERMINALS. && .MARINE... THE CURRENT NORTH SWELL WILL DECLINE THROUGH WEDNESDAY. FORERUNNERS OF THE NEXT NW SWELL WILL ARRIVE WEDNESDAY...BUT THE BULK OF THE ENERGY WILL REACH THE ISLANDS WEDNESDAY NIGHT. THIS WILL LIKELY BRING ADVISORY SURF HEIGHTS TO NORTH AND WEST SHORES OF THE SMALLER ISLANDS. MODERATE SOUTH TO SOUTHEAST WINDS IN CONJUNCTION WITH THIS SWELL WILL BUILD COMBINED SEAS TO SMALL CRAFT ADVISORY HEIGHTS FOR MOST OF THE COASTAL ZONES. OTHERWISE...SMALL LONG-PERIOD SOUTH SWELL WILL STICK AROUND THROUGH THE REST OF THE WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...FOSTER AVIATION...WROE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:25 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 19, 9:01 PM HST | Flash Flood Warning | HFO | Kalawao | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.